Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 2, 2020, 8:16 AM CDT for Marinette County, Wisconsin; Menominee County, Michigan. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2020, 8:16 AM CDT (13:16 UTC)
- Expired
- May 3, 2020, 9:19 PM CDT
- In force
- 37 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near McAllister (MCAW3). The gauge peaked at 15.17 ft at May 2, 2020, 6:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
115
WGUS43 KGRB 021316
FLWGRB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
816 AM CDT Sat May 2 2020
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Michigan...Wisconsin...
Menominee River near McAllister affecting Menominee and Marinette
Counties.
For the Menominee River...including McAllister...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1000 PM CDT.
&&
MIC109-WIC075-030415-
/O.NEW.KGRB.FL.W.0025.200502T1316Z-200503T1805Z/
/MCAW3.1.DR.200502T1039Z.200502T1800Z.200503T1200Z.NO/
816 AM CDT Sat May 2 2020
The National Weather Service in Green Bay has issued a
* Flood Warning for
the Menominee River near McAllister.
* From this morning to Sunday afternoon.
* At 7:15 AM CDT Saturday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 AM CDT Saturday was 15.1 feet.
* Forecast...The river is expected to rise to a crest of 15.1 feet
this afternoon. It will then fall below flood stage Sunday morning.
* Impact...At 15.0 feet, Water covers the boat docks near the river
gauge and there is extensive flooding of wooded lowland areas.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
Kallas3 follow-up statements
279
WGUS83 KGRB 030113
FLSGRB
Flood Statement
National Weather Service Green Bay WI
813 PM CDT Sat May 2 2020
...The Flood Warning is extended for the following rivers in
Michigan...Wisconsin...
Menominee River near McAllister affecting Menominee and Marinette
Counties.
For the Menominee River...including McAllister...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning by 1115 AM CDT.
&&
MIC109-WIC075-031615-
/O.EXT.KGRB.FL.W.0025.000000T0000Z-200505T0000Z/
/MCAW3.1.DR.200502T1039Z.200503T0600Z.200504T0600Z.NO/
813 PM CDT Sat May 2 2020
...The Flood Warning is now in effect until Monday evening...
The Flood Warning continues for
the Menominee River near McAllister.
* Until Monday evening.
* At 7:15 PM CDT Saturday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 PM CDT Saturday was 15.2 feet.
* Forecast...The river is expected to rise to a crest of 15.2 feet
just after midnight tonight. It will then fall below flood stage
early Monday morning.
* Impact...At 15.0 feet, Water covers the boat docks near the river
gauge and there is extensive flooding of wooded lowland areas.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
Uhlmann451
WGUS83 KGRB 031445
FLSGRB
Flood Statement
National Weather Service Green Bay WI
945 AM CDT Sun May 3 2020
...The Flood Warning continues for the following rivers in
Michigan...Wisconsin...
Menominee River near McAllister affecting Menominee and Marinette
Counties.
For the Menominee River...including McAllister...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1000 PM CDT.
&&
MIC109-WIC075-040400-
/O.EXT.KGRB.FL.W.0025.000000T0000Z-200504T1200Z/
/MCAW3.1.DR.200502T1039Z.200503T1130Z.200504T0600Z.NO/
945 AM CDT Sun May 3 2020
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Menominee River near McAllister.
* Until Monday morning.
* At 8:15 AM CDT Sunday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 AM CDT Sunday was 15.2 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue slowly falling to 12.5 feet by
next Sunday morning.
* Impact...At 15.0 feet, Water covers the boat docks near the river
gauge and there is extensive flooding of wooded lowland areas.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
Kallas332
WGUS83 KGRB 040219
FLSGRB
Flood Statement
National Weather Service Green Bay WI
919 PM CDT Sun May 3 2020
...The Flood Warning is cancelled for the following rivers in
Michigan...Wisconsin...
Menominee River near McAllister affecting Menominee and Marinette
Counties.
MIC109-WIC075-040330-
/O.CAN.KGRB.FL.W.0025.000000T0000Z-200504T0219Z/
/MCAW3.1.DR.700119T0913Z.700119T0915Z.700119T0916Z.NO/
919 PM CDT Sun May 3 2020
...The Flood Warning for the Menominee River near McAllister has
been cancelled...
The Flood Warning is cancelled for
the Menominee River near McAllister.
* At 9:15 PM CDT Sunday the stage was 14.9 feet and falling.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to continue falling overnight.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$
UhlmannWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 2, 6:34 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 2, 6:34 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 634 AM CDT Sat May 2 2020 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 350 AM CDT Sat May 2 2020 Near-critical fire weather conditions for the weekend will be the main forecast concern. A surface low was lifting northeast toward western Lake Superior early this morning, with a trailing Pacific cold front moving through western WI. Precipitation in association with a warm front had already shifted northeast of the forecast area, earlier than previously anticipated. Morning clouds will give way to clearing skies by midday, with gusty west developing in the wake of the Pacific cold frontal passage. Sustained west winds of 15 to 20 mph, with gusts to 25 to 35 mph are anticipated. Temperatures will warm into the upper 60s to middle 70s. Deep mixing should allow dry air aloft to mix to the surface in the afternoon, resulting in relative humidities dropping to 20 to 25 percent in the sandy soil areas. Winds will subside tonight, but likely remain steady at 5 to 10 mph through the night. This should help to hold temperatures up a bit, so went with mild lows in the 40s. A back door cold front will sag south across the region on Sunday. With a very dry air mass in place, the front will not produce any precipitation. Models have sped up the frontal passage a bit, and have it shifting south of the region by 19z-20z. Along and ahead of the front, west-northwest winds will gust to 30 to 35 mph in central and east central WI. Farther north, gusts should not be quite as strong, generally 25 to 30 mph. High temperatures should range from the middle 50s far north to 65 to 70 in the typical warm spots in central WI. Once again, deep mixing will cause relative humidity to drop into the 20 to 30 percent range. Will be issuing a Special Weather Statement to address the elevated fire weather conditions. See the Fire Weather section below for more information. .LONG TERM...Sunday Night Through Friday Issued at 350 AM CDT Sat May 2 2020 500mb pattern will start out fairly zonal at the beginning of the period, then should transition to a northwest flow pattern as ridge builds across western North America and a 500mb closed low drops south from Hudson Bay into the Great Lakes region by Friday. This pattern will likely result in below normal temperatures for much of the period. Typically for the first week of May, high temperatures warm into the lower to middle 60s. For Sunday night, high pressure will move across northern Wisconsin bringing a clear and cool night. Low temperaturs should drop into the middle 20s north to the middle 30s south. On Monday, the high slides east of the state with the next system located across the central and northern plains. Did remove the very small chance of rain across portions of central and north- central Wisconsin Monday afternoon. The latest model runs tonight slow the system down and will have to overcome a very dry air mass. Lowered precipitation chances Monday night. If the new ECMWF and Canadian are correct, rain would not arrive across portions of central and north-central Wisconsin until Tuesday morning. Based on the latest trends, believe precipitation chances will be lowered even more over the next day or two. The best chance of rain will be on Tuesday into Tuesday evening as a low pressure system passes to the south of the area. On Wednesday, a weak upper level disturbance will drop southeast into the western Great Lakes. This feature could trigger a few showers during the day, thus kept the small chance of rain. High pressure will bring dry conditions Wednesday night. Cyclonic northwest flow and daytime heating could trigger a few showers Thursday afternoon into Thursday evening and then again on Friday. Overall, daytime high temperatures should run below normal on most days. && .AVIATION...for 12Z TAF Issuance Issued at 630 AM CDT Sat May 2 2020 With VFR conditions expected through the TAF period, the main aviation concerns will involve winds and possible LLWS. Lingering mid/high clouds should exit the region later this morning, as a Pacific frontal system moves through. As temperatures warm later this morning and afternoon, strong west winds aloft will mix to the surface, resulting in gusts to 25 to 30 kts. As surface winds subside this evening, LLWS is expected to develop, especially over north central and far northeast WI. && .FIRE WEATHER... Issued at 350 AM CDT Sat May 2 2020 Last night's rainfall amounts were light, ranging from 0.05 to 0.10 inch in the far north to only a trace to a couple hundredths south. Thus it should not take very long for fine fuels to cure over the weekend. The pattern continues to favor an active period of fire weather through Sunday. Both weekend days will be windy and dry, with west-northwest winds gusting to 25 to 35 mph, and relative humidity dropping to 20 to 25 percent in the sandy soil regions. A back door cold front will sag south across the region on Sunday; a pattern that has resulted in a few significant wildfires in past years. The front is expected to move through a little faster than was previously expected, and should be south of the forecast area by 2 pm to 3 pm. The strongest winds will occur along and ahead of the front, with gusts up to 35 mph anticipated. Suspect that today will be a drying day, with the busiest day occurring on Sunday, when fine fuels are likely to be drier. The most critical conditions should be across the central WI sands area on Sunday, from late morning through mid- afternoon. With the opening of the fishing season, the first true spring-like weekend of the year, and state parks re-opening, there is potential for increased fire starts through the weekend. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......Kieckbusch FIRE WEATHER...Kieckbusch
Hazardous weather outlook, May 2, 3:55 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 355 AM CDT Sat May 2 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 355 AM CDT Sat May 2 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The combination of mild temperatures in the 70s, gusty winds and low relative humidities will lead to an elevated risk of wildfires this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Although it will be cooler on Sunday, the combination of strong gusty winds and low relative humidities will result in an elevated risk of wildfires, especially in central Wisconsin during the late morning and afternoon. .SPOTTER INFORMATION STATEMENT... Report any wildfire to your local law enforcement agency. LMZ521-522-541>543-030900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 355 AM CDT Sat May 2 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday There may be a period of gusty winds that could create hazardous conditions for small craft Sunday afternoon into early Sunday evening. Kieckbusch/Eckberg
In the hours before
Special weather statement, May 2, 4:13 AM CDT, 4 hours 3 minutes before
Special Weather Statement National Weather Service Green Bay WI 413 AM CDT Sat May 2 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 413 AM CDT Sat May 2 2020 ...NEAR-CRITICAL FIRE WEATHER CONDITIONS OVER THE WEEKEND... Mild temperatures, west to northwest winds gusting to 25 to 35 mph, and low relative humidity will result in near-critical fire weather conditions this weekend. The worst conditions are expected over central Wisconsin on Sunday afternoon, as a cold frontal passage occurs. With the opening of the fishing season, re-opening of state parks and many people outdoors enjoying the pleasant weather, there will be an increased risk of fire starts over the weekend. Given the expected windy and dry weather conditions, any fires could quickly spread out of control. The Wisconsin Department of Natural Resources has suspended all burning permits until further notice, and all debris burning is prohibited. Campers and other outdoor enthusiasts are discouraged from starting campfires. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:27 PM CDT | Fire Weather Watch | GRB | Portage, Waupaca, Waushara, Wood | 14 hr |
Nearby
River Flood Warnings in Wisconsin, 2020River Flood Warnings in Michigan, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.